Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 211, NWS Sioux Falls, SD

August 11, 20114 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 11, 2011, 6:19 PM CDT for 4 counties in South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 6:19 PM CDT (23:19 UTC)
Expired
Aug 11, 2011, 7:00 PM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 186 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 3:05 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS53 KFSD 112319
SVRFSD
SDC003-015-023-053-120000-
/O.NEW.KFSD.SV.W.0211.110811T2319Z-110812T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
619 PM CDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  WESTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 700 PM CDT

* AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH
  OF GANN VALLEY TO 13 MILES WEST OF IONA...AND MOVING SOUTHEAST AT
  45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KIMBALL AROUND 630 PM CDT...
  GRASS RANCH COLONY...DALLAS AND WHITE LAKE AROUND 640 PM CDT...
  GREGORY AROUND 645 PM CDT...
  PLANKINTON AROUND 650 PM CDT...
  BURKE AROUND 655 PM CDT...
  PLATTE AROUND 700 PM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4349 9955 4352 9929 4364 9936 4367 9948
      4371 9941 4376 9942 4387 9905 4388 9833
      4381 9832 4363 9843 4350 9863 4350 9870
      4345 9870 4328 9894 4300 9954
TIME...MOT...LOC 2319Z 313DEG 40KT 4389 9893 4351 9965
WIND...HAIL 70MPH 1.00IN

$$

LIEBL
2 follow-up statements
279 
WWUS53 KFSD 112343
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT THU AUG 11 2011

SDC003-015-023-053-120000-
/O.CON.KFSD.SV.W.0211.000000T0000Z-110812T0000Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-AURORA SD-
643 PM CDT THU AUG 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...
BRULE...NORTHWESTERN CHARLES MIX AND WESTERN GREGORY COUNTIES UNTIL
700 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHITE LAKE TO 8 MILES NORTH OF
GREGORY...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLANKINTON AROUND 650 PM CDT...
  BURKE AROUND 655 PM CDT...
  PLATTE AROUND 700 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4349 9955 4352 9929 4364 9936 4367 9948
      4371 9941 4376 9942 4387 9905 4388 9833
      4381 9832 4363 9843 4350 9863 4350 9870
      4345 9870 4328 9894 4300 9954
TIME...MOT...LOC 2343Z 313DEG 40KT 4371 9866 4333 9938
WIND...HAIL 70MPH 1.00IN

$$

LIEBL
246 
WWUS53 KFSD 112347
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT THU AUG 11 2011

SDC003-015-023-053-120000-
/O.CON.KFSD.SV.W.0211.000000T0000Z-110812T0000Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-AURORA SD-
647 PM CDT THU AUG 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...
SOUTHERN BRULE...NORTHWESTERN CHARLES MIX AND WESTERN GREGORY
COUNTIES UNTIL 700 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF WHITE LAKE
TO 7 MILES NORTHEAST OF GREGORY...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTE AND BURKE AROUND 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4349 9954 4351 9930 4360 9933 4388 9880
      4388 9833 4381 9832 4363 9843 4350 9863
      4350 9870 4345 9870 4328 9894 4300 9954
TIME...MOT...LOC 2347Z 313DEG 40KT 4368 9861 4330 9934
WIND...HAIL 60MPH 1.00IN

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:55 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 11, 3:55 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT THU AUG 11 2011

.DISCUSSION...
APPEARS THAT SHORT WAVE MOVING INTO NORTHWEST SD AS OF 19Z WILL BE
THE MAIN TRIGGER FOR THUNDERSTORMS DURING THE EVENING HOURS AS IT
PUSHES SOUTHEAST ACROSS SOUTH DAKOTA INTO MN AND IA AFTER 06Z.
THUNDERSTORMS ALREADY DEVELOPING OVER WESTERN SD AND HRRR AND RUC
SEEM TO HAVE BEST HANDLE ON THIS FEATURE WITH CONVECTION MOVING INTO
WESTERN CWA AROUND 00Z...REACHING I29 AROUND 04Z AND THEN POINTS
FURTHER EAST AFTERWARDS. SEVERE WEATHER WOULD FAVOR A BOW ECHO TYPE
FEATURE WITH STRONG WINDS THE MAIN THREAT. WOULD EXPECT THIS FEATURE
TO DEVELOP OR MOVE INTO WESTERN CWA WITH BEST THREAT FOR SEVERE
WINDS TURNING SOUTHEAST OF I90 AS COMPLEX TRACKS MORE SOUTHEAST
ALONG NOSE OF LOW LEVEL JET. QUESTION IS IF SYSTEM CAN REMAIN SEVERE
ALONG AND EAST OF I29 WHEN IT REACHES THAT AREA. INDICES ARE NOT ALL
THAT IMPRESSIVE AFTER 04Z SO THINK BEST SEVERE THREAT WILL BE WEST
OF A HURON-SALEM-SIOUX CITY LINE BEFORE 06Z. STILL EXPECT LIKELY
POPS ACROSS THE ENTIRE CWA WITH THIS WAVE. NEXT QUESTION IS IF
THUNDERSTORMS WILL REDEVELOP LATER TONIGHT BEHIND THIS WAVE AND WITH
NEXT WAVE MOVING OUT OF THE NORTHERN ROCKIES. THIS FIRST WAVE COULD
PRETTY MUCH STABILIZES THE ATMOSPHERE AND HRRR AND RUC REALLY DONT
HINT AT MUCH REDEVELOPMENT. SO FOR THAT REASON WILL DROP BACK POPS
TO CHANCE BEHIND THIS FIRST WAVE FOR LATER TONIGHT. NOT VERY
CONFIDENT IN RAIN CHANCES AFTER 08Z TONIGHT.   /

TENDENCY FOR FORWARD PROPAGATION OF SYSTEMS OVERNIGHT PRECLUDES
GOING VERY HIGH ON POPS TO START FRIDAY OVER MUCH OF AREA...WITH
LINGERING HIGH POPS MAINLY IN PLACE TO COVER ELEVATED ACTIVITY
ON TOP OF WIDESPREAD COLD POOL LIKELY TO DEVELOP IN WAKE OF
OVERNIGHT CONVECTION...PRIMARILY IN FAR SOUTH AND EAST EARLY IN THE
MORNING. MUCH OF THE MORNING INTO MIDDAY WILL LIKELY BE DRY FOR MOST
IN WAKE OVER OVERNIGHT ACTION. BY MIDDAY...STRONG UPPER CORE WILL
START TO WOBBLE ESE THROUGH EASTERN ND INTO WESTERN MN. EXPECT
SECONDARY AREA OF PRECIPITATION TO START TO SPREAD SOUTHEAST.
POTENTIAL FOR ENOUGH PARTIAL SELF DESTRUCTIVE SUNSHINE TO START TO
DESTABILIZE AHEAD OF FEATURE. AT BEST...WOULD EXPECT BETWEEN
1000-1500 J/KG MLCAPE AT BEST BY MID AFTERNOON...WITH SOME DOUBT
CAST WHETHER CAN BE ENOUGH MODIFICATION OF THE LOW LEVEL AIRMASS
GIVEN LIKELY CLOUDS AND COLD POOL STRENGTH. BEST BULK SHEAR OVER
SOUTHERN CWA WHERE STRENGTH OF MID LEVEL JET SOUTH OF UPPER WAVE
INTERACTS WITH COLD FRONT SLICING SOUTHEAST...WITH ABOUT 2/3 OF THE
35-40 KTS IN THE LOWEST 0-3KM.  PROBABLY FAIRLY MINIMAL...BUT AT
LEAST A LOW THREAT FOR SEVERE WEATHER GENERALLY SOUTHEAST OF A
BROOKINGS TO YANKTON LINE FROM LATE AFTERNOON INTO EARLY FRIDAY
EVENING.

THE STORY FOR SATURDAY WILL BE COOLER...LESS HUMID AND SOMEWHAT
BREEZY CONDITIONS ON BACK SIDE OF UPPER WAVE COLLAPSING THROUGH THE
WESTERN GREAT LAKES. NOT A GREAT FLUSHING OF MOISTURE...SO WILL
LIKELY GET A FAIRLY EXTENSIVE DEVELOPMENT OF DIURNAL CUMULUS BACK
THROUGH MUCH OF CWA. TEMPS BASED LARGELY ON THE MIXING OF WARMER
SUBSET OF MODELS...WHICH IS CLOSE TO THE CONSRAW NUMBERS.
AS SURFACE RIDGE AXIS SETTLES ACROSS THE AREA ON SATURDAY NIGHT...
WILL BE ANOTHER SEASONALLY COOL NIGHT...AND DID INSERT SOME PATCHY FOG
FOR MUCH OF EASTERN 2/3 OF AREA. SUNDAY SHOULD BE QUITE PLEASANT...
LIKELY WITH CUMULUS FIELD DEVELOPING IN SLOWLY STRENGTHENING RETURN
FLOW...AND TEMPERATURES REMAINING JUST BELOW NORMAL.

DURING THE EXTENDED RANGE /SUN NIGHT THROUGH THU/ WILL BE DEALING
WITH DEVELOPMENT AND DECREASE OF RIDGE THROUGH THE NORTHERN PLAINS.
00Z ECMWF GETS WAY OFF THE MEAN BY LATE TUESDAY AND IS NOT SUITABLE
FOR USAGE. PREFERENCE WITH SOMEWHAT MORE CONSISTENT GFS/GFS MEAN. ON
SUNDAY NIGHT...THIS WOULD PUSH LEADING EDGE OF ELEVATED MIXED LAYER
INTO CENTRAL SOUTH DAKOTA...WITH STRONG MOISTURE TRANSPORT ON LOW
LEVEL JET. OPERATIONAL GFS MAY BE A BIT QUICK BASED ON THE
CONSENSUS...BUT EVEN THEN A THREAT TOWARD THE I29 CORRIDOR LATER IN
THE NIGHT IN ORDER. BEST DYNAMICS AND THERMODYNAMICS COUPLE UP
THROUGH NEBRASKA...SO ONLY A LOW END POP APPROPRIATE AT THIS POINT.
LOOKS LIKE A SYSTEM MOVING THROUGH THE UPPER RIDGE IN THE LATER
MONDAY NIGHT INTO TUESDAY TIMEFRAME WOULD BE NEXT FOCUS FOR
PRECIPITATION...HOWEVER...TEMPERATURES LOOK SO WARM ALOFT THAT WOULD
PROBABLY RELEGATE THREAT TO AREAS WHERE DEVELOPMENT WOULD OCCUR
CLOSER TO MAIN BOUNDARY TO NORTH WITH AN EAST-SOUTHEAST ADVECTIVE
COMPONENT INTO MAINLY NORTHERN/NORTHEASTERN COUNTY WARNING AREA.
MORE LIKELY WILL HAVE TO WAIT UNTIL RIDGE BREAKS DOWN MORE BY LATER
WEDNESDAY NIGHT AND ESPECIALLY THURSDAY BEFORE A BETTER THREAT FOR
PRECIPITATION DEVELOPS.

A FEW SOLUTIONS HANG ONTO THE IDEA OF A VERY WARM DAY BY AT LEAST
WEDNESDAY...ESPECIALLY THROUGH THE WESTERN AREAS. HOWEVER...SOME
CONCERN THAT THE REINFORCEMENT THAT SYNOPTIC BOUNDARY WOULD TAKE FROM
REPEATED CONVECTION MAY MAKE IT TOUGH TO PUSH TOO FAR NORTH AND
EAST...SO TEMPERED THAT IDEA SOMEWHAT. HOWEVER...VERY HUMID
CONDITIONS WILL BECOME LIKELY WITH DEWPOINTS BACK AROUND 70 LIKELY
AS EARLY AS TUESDAY. /CHAPMAN

&&

.AVIATION...
SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN SOUTH SD AT 19Z WILL
CONTINUE TO DEVELOP INTO A LINE AND SPREAD SOUTHEAST ACROSS CWA IN
THE 00Z-08Z TIMEFRAME...REACHING POINTS EAST OF I29 AFTER 04Z.
OCCASIONAL IFR CEILINGS AND VISIBILTIES WILL OCCUR WITH THE
THUNDERSTORMS...OTHERWISE VFR CONDITIONS CAN BE EXPECTED. COULD SEE
WINDS GUSTS TO 60 MPH WITH THIS LINE MAINLY BEFORE 06Z AND GENERALLY
WEST OF A HON-FSD-SUX LINE.  /
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
Hazardous weather outlook, Aug 11, 10:06 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT THU AUG 11 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1006 AM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING ACROSS SOUTH
CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON AND THEN MOVING
SOUTHEAST ALONG THE MISSOURI RIVER DURING THE EVENING HOURS. IF
STORMS DO DEVELOP...LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE. THERE IS A BETTER CHANCE OF
THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT HOURS ACROSS THE
REGION. THESE STORMS SHOULD DEVELOP ACROSS CENTRAL SOUTH DAKOTA
DURING THE EVENING HOURS AND THEN SPREAD SOUTHEAST ACROSS THE
AREA DURING THE NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS.

FLOODING...
MODERATE TO MAJOR FLOODING ON THE JAMES RIVER IS EXPECTED TO VERY
SLOWLY RECEDE...BUT FLOODING WILL CONTINUE UNTIL FURTHER NOTICE.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN
CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH FLOODING
EXPECTED TO VERY SLOWLY ABATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA ON
FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM WEST OF THE JAMES
RIVER AND ALONG THE MISSOURI RIVER. SPOTTER ACTIVATION WILL BE
POSSIBLE ACROSS THE REST OF THE AREA AFTER 10 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:54 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Sanborn51 min
Aug 11, 6:37 PM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Jerauld, Kingsbury, Miner, Sanborn38 min
Aug 11, 6:59 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory and 1 more46 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.